Hi Dr Maureen. I have been struggling with a few breakouts and have been using a benzoyl peroxide cream on the spots daily. It seems to be helping a lot with bringing the swelling down, but it dries my skin out terrible and leaves flaky patches… Is this normal?
Dr Maureen Allem from Skin, Body & Health Renewal says:
“Thank you so much for your question. Unfortunately this is one of the side effects of using benzoyl peroxide. It is very effective in clearing out breakouts, and unfortunately, people do tend to apply it a bit too liberally, resulting in peeling and flaking over the treated area. So my suggestion, if you are happy that the product is working for you, is: 1) Simply apply a little less, 2) Try to only apply it at night time after cleansing your skin, and 3) Make sure that you are using a good facial sunblock during the day.”
Do you have a skin question for Dr Maureen? Ask her here.